Homeopathic medications are popularly viewed as safe. While medical doctors in New York often debate their efficacy, the general consensus is that homeopathic drugs are harmless, for the most part, and not likely to cause any adverse reactions or involve dangerous contraindications. Nevertheless, a recent dangerous drugs recall has revealed that one homeopathic medication could cause fatal anaphylactic shock and allergic reactions in certain patients.
The homeopathic medication has been sold to consumers in a variety of forms under the Pleo Homeopathic drug label. It has appeared as an ointment, tablet, suppository, and caplet. The drug manufacturer who sells it is known as Terra-Medica, and the distributor is listed on the packaging to be SANUM USA. The various incarnations of the drug include Pleo-QUENT, Pleo-EX, and Pleo-NOTA-QUENT. Other names of the drug are Pleo-FORT, Pleo-NOT, and Pleo-SOLO.
New York residents in possession of these medications have been advised to stop taking them immediately. According to the FDA, the fermentation process involved in the drug manufacturing process may have resulted in a penicillin and/or penicillin-derivative byproduct being present in the drug. Consumers who have an allergy to penicillin could experience rashes and other severe (and potentially fatal) reactions.
New York residents who suffer an injury because they unknowingly ingested dangerous drugs can -- in certain circumstances -- seek restitution by filing a civil lawsuit against the pharmaceutical company that manufactured the drug. Every dangerous drug claim is different and proof is typically based upon medical records and expert witness testimony. However, if successfully navigated, victims of dangerous drugs can pursue legal redress to pay for medical care, time spent unable to work, permanent disability and/or other damages caused by the medication.
Source: digitaljournal.com, Homeopathic drug recalled due to contamination, Tim Sandle, March 21, 2014